| Model Number |
8888145041P |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, when nurses went to use the line for dialysis as usual, they noted that the cuff was out and the line was dislodged.The patient stated that the line might have dislodged while sleeping.When the patient woke up, the patient felt something on the abdomen and realized it was the line.The line then fell out completely when the patient stood up and went to change the pajama top while at home.No other defects or damage were found on the product.No other products were being utilized with the device.The standard cleaning of the dialysis catheter in and out of the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and competitor's chloraprep on dressing change days.The line was dressed with competitors' tegaderm chg (chlorhexidine gluconate) dressings.The patient's usual dialysis unit was at another hospital.The patient applied pressure to the site and was taken to the main unit in the hospital for further assessment.The patient was assessed on the same day; the line site was not actively bleeding and the blood was safe, so the patient was allowed to go home the next day with rechecked blood at the dialysis unit.The product was replaced two days later with a new 28-centimeter line with the same brand as the remedial action, which required an overnight stay.The dates of hospitalization were from (b)(6) 2023.Using the new 28-cm line, they were able to proceed and complete a treatment.They were unable to quantify the amount of blood loss as the patient was at home and reported the pajama top was soaked in blood, but there was no significant drop in hb (hemoglobin) (hb was 92 g/l (grams per liter) on (b)(6) 2023, 108 g/l on the day of the event, and 105 g/l on the next day).A blood transfusion was not required due to the event.There were no medications given to the patient due to the event.The current and pre-existing conditions of the patient that might be related to the event were the primary renal diagnosis, which was renal artery stenosis problems, covid-19 (coronavirus disease), renal artery stenosis, left renal artery angioplasty and stenting, stage 3 chronic kidney disease (ckd 3), transient ischemic attack (tia), acute kidney injury, chronic obstructive pulmonary disease, and hypertension.The patient started pd (peritoneal dialysis) in (b)(6) 2022 and switched to hd (hemodialysis) in (b)(6) 2023.There was no reported patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, when nurses went to use the line for dialysis as usual, they noted that the cuff was out and the line was dislodged.The patient stated that the line might have dislodged while sleeping.When the patient woke up, the patient felt something on the abdomen and realized it was the line.The line then fell out completely when the patient stood up and went to change the pajama top while at home.No other defects or damage were found on the product.No other products were being utilized with the device.The standard cleaning of the dialysis catheter in and out of the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and competitor's chloraprep on dressing change days.The line was dressed with competitors' tegaderm chg (chlorhexidine gluconate) dressings.The patient's usual dialysis unit was at another hospital.The patient applied pressure to the site and was taken to the main unit in the hospital for further assessment.The patient was assessed on the same day; the line site was not actively bleeding and the blood was safe, so the patient was allowed to go home the next day with rechecked blood at the dialysis unit.The product was replaced two days later with a new 28-centimeter line with the same brand as the remedial action, which required an overnight stay.No other interventions were done during the overnight stay.Patient only required overnight stay for safety due to dialysis not finishing until 01:45 on (b)(6) 2023 (drive time was around 1 hour 45 minutes, and patient was not safe to drive home in the middle of the night post-theater).The dates of hospitalization were from (b)(6) 2023.Using the new 28-cm line, they were able to proceed and complete a treatment.They were unable to quantify the amount of blood loss as the patient was at home and reported the pajama top was soaked in blood, but there was no significant drop in hb (hemoglobin) (hb was 92 g/l (grams per liter) on (b)(6) 2023, 108 g/l on the day of the event, and 105 g/l on the next day).A blood transfusion was not required due to the event.There were no medications given to the patient due to the event.The current and pre-existing conditions of the patient that might be related to the event were the primary renal diagnosis, which was renal artery stenosis problems, covid-19 (coronavirus disease), renal artery stenosis, left renal artery angioplasty and stenting, stage 3 chronic kidney disease (ckd 3), transient ischemic attack (tia), acute kidney injury, chronic obstructive pulmonary disease, and hypertension.The patient started pd (peritoneal dialysis) in (b)(6) 2022 and switched to hd (hemodialysis) in (b)(6) 2023.There was no reported patient injury.